Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 31, NWS Sioux Falls, SD

July 7, 2010Clay County, Iowa

NWS Sioux Falls, SD issued this flash flood warning at Jul 7, 2010, 2:21 PM CDT for Clay County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2010, 2:21 PM CDT (19:21 UTC)
Expired
Jul 7, 2010, 5:30 PM CDT
In force
3 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
None

County Clay County, IA

The radar

The Sioux Falls radar (KFSD), 143 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WGUS53 KFSD 071921
FFWFSD
IAC041-072230-
/O.NEW.KFSD.FF.W.0031.100707T1921Z-100707T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
221 PM CDT WED JUL 7 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN NORTHWEST IOWA

* UNTIL 530 PM CDT

* AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. UP 
  TO AN INCH OF RAIN HAS ALREADY FALLEN NORTHEAST OF SPENCER. MORE 
  THUNDERSTORMS ARE FORMING SOUTHWEST OF SPENCER AND WILL MOVE INTO 
  SPENCER. THIS WILL PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN IN 
  SPENCER AND TO AREAS NORTH OF HIGHWAY 18 NORTHEAST OF SPENCER.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...  
  SPENCER AND GREENVILLE AND IN AREAS BOUNDED BY HIGHWAY 71 AND 
  HIGHWAY 18 TO THE NORTHEAST OF SPENCER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 4300 9521 4316 9530 4325 9505 4326 9499
      4325 9491 4324 9491 4307 9492

$$

SCHUMACHER
4 follow-up statements
387 
WGUS73 KFSD 071947
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
247 PM CDT WED JUL 7 2010

IAC041-072230-
/O.CON.KFSD.FF.W.0031.000000T0000Z-100707T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY IA-
247 PM CDT WED JUL 7 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLAY COUNTY UNTIL 530 PM
CDT...

AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR SHOWS A LARGE AREA OF RAIN NORTHEAST OF SPENCER WITH 
ADDITIONAL STORMS DEVELOP NEAR EVERLY AND MOVING TO THE NORTHEAST. 
THE RADAR ESTIMATES 2 TO 3 INCHES OF RAIN NORTHEAST OF SPENCER.  
AREAS AROUND SPENCER CAN EXPECT UP TO 1.5 INCHES OF RAINFALL IN LESS 
THAN AN HOUR WHICH CAN CAUSE STREET FLOODING. AROUND 2 INCHES OF 
ADDITIONAL RAINFALL EXPECTED NORTH OF HIGHWAY 18 AND EAST OF HIGHWAY 
71. 

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE PLACES IN THE VICINITY OF SPENCER...THE DAN GREEN SLOUGH AND 
PICKEREL RUN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

&&

LAT...LON 4300 9521 4316 9530 4325 9505 4326 9499
      4325 9491 4324 9491 4307 9492

$$

SCHUMACHER
779 
WGUS73 KFSD 072052
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
352 PM CDT WED JUL 7 2010

IAC041-072230-
/O.CON.KFSD.FF.W.0031.000000T0000Z-100707T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY IA-
352 PM CDT WED JUL 7 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLAY COUNTY UNTIL 530 PM
CDT...

AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED 2 TO 5 INCHES OF RAIN HAS FALLEN NORTH OF 
HIGHWAY 18 AND EAST OF HIGHWAY 71...WITH 1 TO 3 INCHES OF RAIN WEST 
OF SPENCER NEAR HIGHWAY 18. WHILE RAINFALL HAS DECREASED OVER THE 
AREA...LOCALLY...UP TO AN INCH OF ADDITIONAL RAINFALL IS POSSIBLE. 
IN ADDITION...WATER WILL CONTINUE TO RUNOFF INTO SMALL CREEKS AND 
STREAMS RESULTING IN LOCALIZED FLASH FLOODING...ESPECIALLY NORTHEAST 
OF SPENCER.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...SPENCER...AND AREAS AROUND TRUMBULL LAKE AND THE DAN GREEN 
SLOUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

&&

LAT...LON 4300 9521 4316 9530 4325 9505 4326 9499
      4325 9491 4324 9491 4307 9492

$$

SCHUMACHER
918 
WGUS73 KFSD 072154
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
454 PM CDT WED JUL 7 2010

IAC041-072230-
/O.CON.KFSD.FF.W.0031.000000T0000Z-100707T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY IA-
454 PM CDT WED JUL 7 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN CLAY COUNTY
UNTIL 530 PM CDT...

AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAINFALL...ESPECIALLY 
NORTHEAST OF SPENCER. RAINFALL HAS ENDED ACROSS THE REGION...ENDING 
THE THREAT FOR URBAN FLOODING. HOWEVER...RUNOFF FROM EARLIER 
RAINFALL WILL CONTINUE TO KEEP SMALL CREEKS FLOODED WHICH WILL 
AFFECT FIELDS AND MAY ALSO IMPACT ROADS IN RURAL AREAS.  THIS IS 
MOST LIKELY TO OCCUR NORTHEAST OF SPENCER...IN THE VICINITY OF DAN 
GREEN SLOUGH AND TRUMBULL LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4312 9494 4305 9523 4317 9528 4323 9505
      4326 9501 4325 9491

$$

SCHUMACHER
588 
WGUS73 KFSD 072231 RRA
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
531 PM CDT WED JUL 7 2010

IAC041-072246-
/O.EXP.KFSD.FF.W.0031.000000T0000Z-100707T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY IA-
531 PM CDT WED JUL 7 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN CLAY
COUNTY HAS BEEN ALLOWED TO EXPIRE...

THE RAINFALL HAS ENDED ACROSS THIS AREA...ALLOWING THE EXCESSIVE 
RUNOFF TO RECEDE.

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4312 9494 4305 9523 4317 9528 4323 9505
      4326 9501 4325 9491

$$

MJF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 11:22 AM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 7, 11:22 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1122 AM CDT WED JUL 7 2010

.DISCUSSION...
WK FRONTAL BNDRY ACRS FAR SERN CWA THIS MORNING...WITH MUCH COOLER
AIR TO NW AND HEATING OUT TOWARD LOWER 80S IN SERN PORTIONS OF NW IA
AHEAD.  MAIN TROUGH PUSHING EWRD INTO NRN PLAINS OUT OF NRN
ROCKIES...AND SMALLER WAVE SLINGSHOTTING OUT AHEAD OF FEATURE INTO
SWRN NEBRASKA/NWRN KS. SOME SIGNIFICANT CHANGES TO SHORT TERM FCST
TDA. LATEST GUIDANCE SUGGESTING THAT OVERLAP OF WK INSTABILITY AND
FORCING WL COME TOGETHER THIS AFTN MAINLY ACRS NW IA AND ADJACENT
AREAS AS WAVE LIFTS FROM SERN CO/NW KS/SW NEBRASKA INTO THE TRI
STATE AREA.

INSTABILITY TO THE NW OF THIS AREA IS SOMEWHAT LIMITED...AND TRIED
TO KEEP THUNDER MENTION EVEN IN LOWEST POP AREA THRU WRN CWA OUT OF
FCST. IN MORE FAVORED AREAS...DOES NOT APPEAR THAT THERE IS A
MENTIONABLE SVR THREAT FOR THE AFTN WITH SHEAR/INSTABILITY
PARAMETERS LIMITING DEVELOPMENT TO MULTICELL REALM. STILL...TWO
POTENTIAL ISSUES TO WATCH SURROUND DEVELOPMENT OF SOME 0-3KM CAPE
THRU EARLY AFTN ACRS NW IA NEAR LOCATION OF THE LOW LVL SHEAR AXIS.
NOT THE CLASSIC SETUP...BUT CERTAINLY NOT OUT OF THE QUESTION TO GET
SOME BRIEF NON-SUPERCELL TORNADO/FUNNELS. SOME STRONGER STORMS ALSO
WOULD BE CAPABLE OF SOME NEAR SEVERE WIND GUSTS THRU NW IA. WL ALSO
RETAIN MENTION OF LOCALLY HEAVY RAINFALL THRU SERN CWA.

OTHERWISE...DID RAISE HIGHS A BIT BACK THRU WRN CWA AS LACK OF PCPN
SHUD ALLOW RECOVERY CLOSER TO 925 HPA MIXING VALUES...AND ADJUSTED
HOURLY TRENDS FOR EARLIER MAX OUT IN NW IA PRIOR TO CONVECTIVE
DEVELOPMENT.  /CHAPMAN

&&

.AVIATION...
AREA OF MVFR TO IFR CIGS EXISTS ON COLD SIDE OF SLOW MOVING SURFACE
BNDRY ALG AND W OF THE I29 CORRIDOR...AND WL PERSIST INTO THE AFTN
HOURS. BNDRY WL ACT TO FOCUS REDEVELOPMENT OF SHRA AND SCT TSRA THRU
THE AFTN HOURS...WHICH SHUD BE MAINLY TO THE S AND E OF KFSD AREA.
VSBYS/CIGS IN SHRA/TSRA LKLY TO AVG MVFR...ALTHOUGH LKLY TO TOUCH
IFR IN STRONGEST STORMS. KEPT MENTION OF THUNDER THREAT AT KFSD
LIMITED TO CB MENTION...WITH EXPECTATION OF BETTER FORCING AND
INSTABILITY AXIS TO SE.  /CHAPMAN

&&

.PREV DISCUSSION...
ACTIVE FORECAST WITH FRONT MOVING THROUGH THE AREA TODAY AND
ADDITIONAL PRECIPITATION CHANCES THIS WEEKEND.

AS OF 08Z...TWO MAIN AREAS OF PRECIPITATION AFFECTING THE FORECAST
AREA. THE FIRST OF THESE IS CONCENTRATED ACROSS SOUTHWEST MINNESOTA
ASSOCIATED WITH A SHORTWAVE DRIFTING THROUGH. THIS COMPLEX OF STORMS
WILL LIFT OFF TO THE NORTHEAST...THOUGH SOME REDEVELOPMENT IS
POSSIBLE THROUGH 12Z ACROSS PORTIONS OF SOUTHWEST MINNESOTA THOUGH
CONVECTION SHOULD BE ON THE DOWNWARD TREND OVERALL. SECOND AREA OF
CONVECTION IS LOCATED ACROSS CENTRAL NEBRASKA...HOWEVER AS
CONVECTION LIFTS TO THE NORTHEAST IT MOVES INTO A RELATIVELY STABLE
ENVIRONMENT. HAVE LEFT A 30 PERCENT CHANCE OF RAIN SHOWERS IN THE
WESTERN CWA EARLY THIS MORNING...BUT THE PRIMARY FOCUS WILL BE ON
LATER TODAY AS AIRMASS AHEAD OF THE FRONT DESTABILIZES. NOT BAD
UPPER LEVEL SUPPORT TO HELP STORMS DEVELOP AS 120+KNOT JET STREAK
REMAINS OVER THE HUDSON BAY WITH RIGHT ENTRANCE REGION OVER THE
FORECAST AREA. CAPE VALUES INCREASE TO 1000-1500 J/KG BY MID TO LATE
MORNING WITH MINIMAL CIN. WIND SHEAR ESPECIALLY IN THE LOW LEVELS
REMAINS RELATIVELY WEAK AND THEREFORE...EXPECT STORMS TO PRIMARILY
REMAIN BELOW SEVERE LIMITS. EXPECT CONVECTION TO DEVELOP NEAR A
YANKTON TO BROOKINGS LINE AROUND 16-18Z...GRADUALLY SHIFTING EAST
THIS AFTERNOON. FAIRLY POOR MIXING CONDITIONS...ESPECIALLY ON THE
BACKSIDE OF THE FRONT WHERE NORTH WINDS WILL KEEP TEMPERATURES IN
THE 60S MUCH OF THE DAY.

FRONT WILL GRADUALLY CLEAR THE CWA THIS EVENING WITH MUCH DRIER AND
STABLE AIR RETURNING TO THE AREA. HIGH PRESSURE REMAINS ACROSS THE
AREA ON THURSDAY INTO FRIDAY...THOUGH WILL HAVE TO WATCH THE
NORTHERN HALF OF THE CWA THURSDAY AFTERNOON FOR CHANCES OF ISOLATED
SHOWERS/THUNDERSTORMS AS A SHORTWAVE DROPS DOWN FROM THE NORTHWEST.
COLD POCKET FROM 700-600 MB RESULTS IN A FEW HUNDRED J/KG OF
CAPE...AND WITH MUCH BETTER MIXING HAVE A POTENTIAL OF HEATING OUT
TO CONVECTIVE TEMP.  WITH RELATIVELY DRY ATMOSPHERE LEFT MENTION OUT
FOR NOW...BUT IS SOMETHING TO WATCH.

RETURN FLOW BEGINS TO ESTABLISH ITSELF ACROSS THE AREA ON FRIDAY AND
MOISTURE BEGINS TO RETURN BACK TO THE NORTH. MODELS HAVE BEEN FAIRLY
CONSISTENT ABOUT BRINGING A SHORTWAVE ACROSS THE AREA SATURDAY
AFTERNOON AND EVENING...SETTING UP THE NEXT CHANCE OF THUNDERSTORMS.

IN TERMS OF TEMPERATURES...EXPECT HIGHS TO BE NEAR SEASONAL WITH 850
HPA TEMPS IN THE MID AND UPPER TEENS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 7, 10:59 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1059 AM CDT WED JUL 07 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1059 AM CDT WED JUL 07 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SHOWERS AND SCATTERED THUNDERSTORMS WILL REDEVELOP THIS
AFTERNOON...MAINLY FROM EXTREME NORTHEAST NEBRASKA THROUGH
NORTHWEST IOWA AND INTO SOUTHWEST MINNESOTA. THESE STORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS...BUT STILL MAY PRODUCE
SOME GUSTY WINDS AND HEAVY RAINFALL.

FLOODING...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY EAST OF A LINE FROM
WINDOM MINNESOTA TO PONCA NEBRASKA.

THE JAMES RIVER WILL REMAIN IN FLOOD FOR THE FORESEEABLE FUTURE.
THE LITTLE SIOUX RIVER NEAR LINN GROVE WILL ALSO BE IN FLOOD
THROUGH MID WEEK. THE BIG SIOUX RIVER NEAR BRUCE AND BROOKINGS
WILL ALSO BE IN FLOOD THROUGH THE UPCOMING WEEKEND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW SEVERE STORMS WILL BE POSSIBLE AGAIN LATER SATURDAY AND
AGAIN SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 7, 9:59 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
959 AM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             1 SSW LAKE PRESTON      44.35N 97.39W
07/06/2010  E0.88 INCH       KINGSBURY          SD   PUBLIC

            STRONG BUT NOT DAMAGING WINDS ACCOMPANIED THE HAIL.

1150 PM     HAIL             1 SSE LAKE PRESTON      44.35N 97.37W
07/06/2010  E1.00 INCH       KINGSBURY          SD   PUBLIC

            HAIL VARIED FROM PEA TO QUARTER SIZE.

&&

WILLIAMS
Local storm report, Jul 7, 10:52 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1052 AM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND GST     5 E ARLINGTON           44.38N 97.03W
07/07/2010  E60 MPH          BROOKINGS          SD   PUBLIC

            ONE TREE BLOWN DOWN AND THE TOP OF A SECOND TREE BLOWN
            DOWN.

&&

WILLIAMS
Local storm report, Jul 7, 12:24 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1224 PM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND GST     2 NW NUNDA              44.18N 97.05W
07/07/2010  E60 MPH          LAKE               SD   PUBLIC

            NUMEROUS SMALL BRANCHES BLOWN DOWN.

&&

WILLIAMS
Local storm report, Jul 7, 2:01 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
201 PM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       2 W WASHTA              42.58N 95.76W
07/07/2010  M2.00 INCH       CHEROKEE           IA   TRAINED SPOTTER

            2.00 INCHES OF RAIN IN 45 MINUTES

&&

KWEISSER

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 2:25 PM CDTFlash Flood WarningFSDCherokee3 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.